What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 15, 4:45 PM MST, 31 minutes earlier.
Area forecast discussion, Jul 15, 4:45 PM MST, 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
545 PM MDT Mon Jul 15 2019
.SHORT TERM...(This evening through Wednesday night)
Issued at 104 PM MDT Mon Jul 15 2019
Tonight...Isolated to scattered thunderstorms will continue to
develop through the evening hours, most numerous east of Interstate
25 as a shortwave trough aloft moves overhead. Based on instability
and shear parameters, some of the storms will likely become strong
to severe, producing large hail and damaging winds. The marginal and
slight risk areas from the Storm Prediction Center look on track.
Tuesday...Again expect the development of isolated to scattered
afternoon and evening thunderstorms, mainly east of Interstate 25,
with a few strong to severe storms possible mainly north of a Lusk
to Alliance line, where the best shear and instability will be found.
Wednesday...A stationary boundary will develop across our northeast
counties, where the best chance of thunderstorms will exist in the
afternoon and evening, otherwise it will be mostly dry.
.LONG TERM...(Thursday through Monday)
Issued at 104 PM MDT Mon Jul 15 2019
Dry and hot conditions are expected Thursday and Friday with west
to southwest flow aloft and warm temperatures aloft limiting chances
for thunderstorm development. Thunderstorm chances will increase
each day from Saturday through Monday as low and mid level moisture
increases. A bit cooler Sunday and Monday in the wake of a cold
frontal passage.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday afternoon)
Issued at 545 PM MDT Mon Jul 15 2019
VFR. Scattered TSRA developing across southeast WY and the western
NE Panhandle late this afternoon will linger through this evening.
Strong/gusty surface winds and brief MVFR CIG/VIS will be possible
east of I-25. Afternoon TSRA wil develop once again Tuesday
afternoon.
&&
.FIRE WEATHER...
Issued at 104 PM MDT Mon Jul 15 2019
Good chances for wetting rains today with strong to severe
thunderstorms. Subtropical moisture remains in place across
southeast Wyoming and Nebraska Panhandle at least through Tuesday
before a drier and windier pattern moves in Wednesday. This
subtropical moisture plume will be shunted south and east with
afternoon humidity falling into the low teens Wednesday across
Carbon County...spreading east Thursday into Friday. Wind and low
humidity could result in critical fire weather conditions as early
as Wednesday. Subtropical moisture plume returns for the weekend
with increasing chances for wetting rains and thunderstorms during
the afternoon and evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...MAJ
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 15, 11:51 AM MST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1251 PM MDT Mon Jul 15 2019
NEZ002-003-019>021-054-055-095-096-WYZ101>119-161900-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1251 PM MDT Mon Jul 15 2019
This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
There is a marginal risk of severe thunderstorms this afternoon
and evening east of a Laramie to Cheyenne line, with a slight risk
of severe thunderstorms east of a Douglas to Kimball line.
Isolated to scattered thunderstorms will develop this afternoon
and evening. Some of the thunderstorms, especially in the slight
risk area, will likely become strong to severe, producing either
large hail or damaging winds.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A few thunderstorms may become strong to severe Tuesday afternoon
and evening north of a Lusk to Alliance line. Thunderstorms will
be possible again Wednesday, Saturday and Sunday afternoons and
evenings.
.Spotter information statement...
Spotter activation will not be needed.
Rubin
In the hours before
Special weather statement, Jul 15, 4:16 PM MST, 1 hour before
Special Weather Statement
National Weather Service Cheyenne WY
516 PM MDT Mon Jul 15 2019
WYZ106-107-152330-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
516 PM MDT Mon Jul 15 2019
...SPECIAL WEATHER STATEMENT...
At 516 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bordeaux, or 9 miles south of Wheatland, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bordeaux and Slater.
This includes Interstate 25 in Wyoming between mile markers 65 and
73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4184 10495 4194 10501 4209 10476 4190 10466
TIME...MOT...LOC 2316Z 240DEG 29KT 4193 10489
Jamski
Special weather statement, Jul 15, 4:16 PM MST, 1 hour before
Special Weather Statement
National Weather Service Cheyenne WY
516 PM MDT Mon Jul 15 2019
WYZ107-108-152345-
East Platte County-Goshen County-
516 PM MDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOSHEN AND
NORTHEASTERN PLATTE COUNTIES...
At 516 PM MDT, a strong thunderstorm was located 9 miles north of
Guernsey Campground, or 25 miles southwest of Lusk, moving east at 35
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rawhide Buttes and Jay Em.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4239 10423 4237 10480 4250 10484 4261 10443
4261 10430
TIME...MOT...LOC 2316Z 257DEG 31KT 4245 10472
BraunSpecial weather statement, Jul 15, 4:30 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
530 PM MDT Mon Jul 15 2019
WYZ101-102-160000-
Converse County Lower Elevations-Niobrara County-
530 PM MDT Mon Jul 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NIOBRARA AND
EASTERN CONVERSE COUNTIES...
At 529 PM MDT, a strong thunderstorm was located 10 miles southeast
of Dull Center, or 41 miles northwest of Lusk, moving northeast at 30
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of northwestern
Niobrara and eastern Converse Counties.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4327 10443 4315 10492 4332 10502 4350 10461
4350 10458
TIME...MOT...LOC 2329Z 245DEG 24KT 4327 10487
BraunSpecial weather statement, Jul 15, 4:35 PM MST, 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
535 PM MDT Mon Jul 15 2019
WYZ107-108-160015-
East Platte County WY-Goshen County WY-
535 PM MDT Mon Jul 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES UNTIL 615 PM MDT...
At 534 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Grayrocks Reservoir, or 11 miles east of Wheatland,
moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Laramie, Grayrocks Reservoir, Fort Laramie National Historic
Site, Chugcreek and Slater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4189 10479 4209 10492 4229 10451 4204 10432
TIME...MOT...LOC 2334Z 239DEG 29KT 4203 10474
Jamski
Special weather statement, Jul 15, 4:55 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
555 PM MDT Mon Jul 15 2019
NEZ019-160030-
Scotts Bluff NE-
555 PM MDT Mon Jul 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTTS BLUFF COUNTY UNTIL
630 PM MDT...
At 555 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hubbard Hill, or 10 miles west of Scottsbluff, moving northeast at 20
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scottsbluff, Gering, Terrytown, Hubbard Hill and Scotts Bluff
National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4178 10388 4185 10394 4198 10373 4184 10361
TIME...MOT...LOC 2355Z 241DEG 19KT 4184 10385
Jamski
Special weather statement, Jul 15, 5:01 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
601 PM MDT Mon Jul 15 2019
NEZ019-096-WYZ108-160030-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
601 PM MDT Mon Jul 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 630 PM
MDT...
At 601 PM MDT, Doppler radar was tracking a strong thunderstorm over
Huntley, or 10 miles south of Torrington, moving northeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morrill, Lyman, Huntley and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4186 10412 4191 10421 4208 10412 4197 10393
TIME...MOT...LOC 0001Z 215DEG 16KT 4192 10414
Jamski